How Long Does Opiate Withdrawal Last?
Taking the first few steps towards recovering from your opiate addiction is huge. No matter how you ended up with your opiate addiction, you can always take steps to get clean.
However, an important first step is to understand what to expect during your first week or two of opiate withdrawal.
Maybe you’re a few days into the process and you’re experiencing the physical and psychological symptoms of opiate withdrawal, and feeling sick, nauseous, or even blinding pain. You’re probably wondering: “How long does opiate withdrawal last?”
There is no concrete, solid answer, since every person’s addiction and body are different, which can make it difficult to gauge the exact timing for recovery. On average, most people experience the worst physical symptoms during the first 5 days. You can expect some or all of your physical symptoms to go away within a week to two weeks – however, for some the symptoms may linger on for longer. In addition to physical withdrawal symptoms, the psychological symptoms may stick around for longer and pose a greater challenge.
Here are some of the physical withdrawal symptoms you can expect to encounter:
- “Crawling” sensations on the skin. These can keep you awake at night.
- Burning in your stomach or chest.
- Indigestion, nausea.
- No appetite.
- Pain in the bones and muscles.
- Light sensitivity.
So how long does heroin withdrawal last? Many recovering addicts say their symptoms are greatly relieved after about a week. For some, it may take two weeks to feel back to normal. From that point, the worst is over, so hang in there!Continue Reading this Article here